MAUDE Adverse Event Report: AVANOS MEDICAL INC. HOMEPUMP C-SERIES, 125 ML, 5 ML/HR; ELASTOMERIC LFR

AVANOS MEDICAL INC. HOMEPUMP C-SERIES, 125 ML, 5 ML/HR; ELASTOMERIC LFR
Model Number C125050
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 04 apr 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint#: (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the second of two reports.Refer to 2026095-2023-00045 for the first report.Fill volume: unknown.Flow rate: 5ml/hr.Procedure: unknown.Cathplace: unknown subcutaneous.Infusion start time: unknown.Infusion stop time: unknown.It was reported that the pumps seemed to infuse twice as fast.The patient was receiving subcutaneous lidocaine infusions for chronic pain.The patient had short-term symptoms of nausea and dizziness lasting 1-3 hours.There were no long-term sequelae pertaining to infusion treatments.The infusion pump was discontinued, and the patient was treated with dimenhydrinate/gravol.The patient has improved and is also receiving interventional pain treatments, including facet joint injections and nerve blocks.The reporter also states, ¿i think in both cases patients did not follow guidelines and pumps were either swaddled in warm clothing, increasing the flow rate, or pumps were placed at a level higher than the infusion site.We have now increased the saline added to lidocaine for all of our patients to slow infusion rate of lidocaine to approximately 50 mg/hr, and this greatly improved the situation.¿.
 
Additional Manufacturer Narrative
The device history record for lot 30213460 was reviewed and the product was produced according to product specifications.All information reasonably known as of 23 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
HOMEPUMP C-SERIES, 125 ML, 5 ML/HR
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16706639
Report Number2026095-2023-00046
Device Sequence Number3614880
Product Code MEB
UDI-Device Identifier00193494135638
UDI-Public00193494135638
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model NumberC125050
Device Catalogue NumberN/A
Device Lot Number30213460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIMENHYDRINATE/GRAVOL; LIDOCAINE
Patient Age51 YR
Patient SexFemale
Patient Weight63 KG